Aa
A
A
A
Close
Gastroenterology Community
31.7k Members
Avatar universal

Intense Nausea Relieved by Strange Hiccup-Burp

Hello everyone,

I am a 19 year old female and I've had mid gastro issues my whole life--nothing serious, just annoyances, but recently it's gotten to a point where I can't take it. My main issue is this intense nausea that comes and goes, and doesn't seem to be caused by anything in particular. The weirdest thing is that the nausea is partially or completely relieved by these strange hiccup-burps. I've found my whole life that I cannot burp, instead I make this loud, sudden hiccuping sound, followed by a silent exhale of air, which occur most frequently after eating and drinking. When they come during an episode of nausea, they are usually in groups of three, but never more (not like actual hiccups).

I know I need to hiccup because I feel pressure building between my breasts. I can only let a hiccup out if my posture is completely upright. When I get the nausea, I feel a tight, gag-reflex type feeling near the recess between my collarbones, in my throat. My ears also tend to get congested. Another strange thing is that I never actually throw up (I'm not sure if this is me suppressing it from my anxiety of vomiting).

I've had several tests done after seeing a GI. Colonoscopy, endoscopy, CT scan and ultrasound were all normal, the only thing he said was there were increased lymphocytes in my small bowel, and sent me for Celiac testing which came back inconclusive. He feels that I'm still gluten-sensitive, so I've gone on the diet just one week ago. I've seen significant improvement, but tonight the nausea came back in full force. I'm going for a small bowel series next weekend. I was also diagnosed with GERD by an ENT a few months ago, and have been on omeprazole since. I feel that this a sound diagnosis due to my earlier symptoms, but offers no explanation for my current dilemma.

Does anyone have any idea what could be causing this strange nausea + hiccuping? Both myself and my doctor have no idea. I know the small bowel series will probably have some kind of answer, but it would put my mind at ease to know what this could be and what I should do about it.
1 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi, certain medications may cause nausea. Your symptoms could also be due to Amoebiasis, which is a type of gastroenteritis (gastro). Amoebiasis is defined as the infection by the protozoan parasite Entamoeba histolytica. The clinical spectrum ranges from asymptomatic infection, diarrhoea and dysentery to fulminant colitis and peritonitis as well as extraintestinal amoebiasis. Treatment for uncomplicated cases of amebiasis generally consists of a ten-day course of metronidazole given by mouth. Please discuss this with your doctor am sure he will provide further assistance. Regards.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem